| Model Number |
RETRACTABLE CANNULATED KNIFE, STRAIGHT |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/31/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a hip arthroscopy the button on the retractable knife broke off.The surgeon tried to put the button back on the handle and then the whole black part of the black button broke off.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint is confirmed.Visual inspection confirms the black button of the handle was broken off; the button was not returned with the device.The knife blade is deployed and has a damaged tip.Functional testing could not be performed due to damage to the button.The most likely cause of the breakage to the black button can be attributed to use error due to excessive force used when advancing the button and the most likely cause of the damage to the knife blade can be attributed to use error due to the blade coming in contact with another instrument and/or hard bone.